British Lung Foundation
35,996 members43,294 posts

Mycophenalate

Hi

I've been gradually getting worse for about nine months, and as it is over eight years since I was diagnosed with NSIP I just accepted that I was now entering the end stage. But then my husband, who is not as ready to give up on me got his bloodhound nose on and read the lists of side-effects from all the medications I am on. When we got to Mycophenalate, it read like a complete list of everything that has been wrong with me (even the runny nose), and the symptoms started about the same time as I was prescribed it.

I've never done this before, but I immediately stopped taking it, and contacted the Specialist Nurse team for advice. They said that no-one else on the drug was reporting side effects, and persuaded me to continue taking it. I had been feeling a bit better, but as soon as I started taking it again the symptoms worsened again.

Is anyone else taking this drug, and if so are you feeling better or worse? Perhaps it is me and this is just coincidence?

Hope some of you can help.

3 Replies
oldestnewest

Hi. I take mycophenolate for lupus and I've been on it for a good few years. Generally, it is well tolerated but I have had side effects to many drugs and my reports of these have been brushed aside yet they do happen and ever y single person responds differently. An atypical adverse reaction to penicillin that no-one had come across before landed me in ITU! No-one can know your body like you do but doctors don't like the 'inconvenience' of side effects. I would urge you follow your instincts but also to weigh up the benefits v the side effects of the Myco also.

Hope this helps and you can sort this out xxx

3 likes
Reply

Hi,

I am taking this for my auto immune disease (microscopic polyangiitis) and for the first 2-3 months I was a real mess with it but my body has adjusted to it after taking it for over a year now. I do get tired, have insomnia from time to time and generally feel like rubbish but I am pushing through just to get to the other side. It is by no means easy having side effects from the medication you take, I take other medication and it screws me up.

Reply

Thanks for that BilboBagshot. Since I stopped taking it the insomnia has reversed itself and now I have trouble keeping awake!

1 like
Reply

You may also like...